Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

MSM - Does it cause thirst?

Posted by Kathy G on 11/07/03 at 16:37 (136735)

Since I started taking MSM, 1000 mg., twice a day, I have a very dry mouth. I didn't notice it when I was taking it only once a day. Has anyone else experienced this side effect?

It doesn't seem to be doing a thing for my arthritis, but it does seem that my feet are feeling better. I can't say for sure because I'm not sure if it's because the pain of the arthrtitis is overshadowing the pain in my feet!:D I'm very cautiously optimistic but the jury is still out.

I'm going to drop down to the 1,000 mg. again and see if this stupid thirst goes away butI was wondering if anyone else had experienced it.

My hands hurt too much, at present, to do a search to see if it's mentioned in any literature!


Re: MSM - Does it cause thirst?

nancy s. on 11/10/03 at 20:58 (137000)

kathy, i found this little tidbit on a site about msm the other day and thought i'd posted it for you. i guess it got lost in the northeast triangle:

'It's important to use extra water with MSM. By increasing permeability, it also creates the demand for more water to flush out and rehydrate after the cleansing. We recommend consuming 1 - 2 glasses of water with this product.'

maybe a way of saying that it does increase thirst?

i hope your hands are behaving better today.


Re: MSM - Does it cause thirst?

Ron B on 11/11/03 at 19:34 (137140)

I have been taking MSM in tablet form for about two weeks. Don't notice anything yet. Don't have an increase in thirst. I started taking MSM in powder form last night. Boy does that gag you, doesn't go down easy. but I'm going to try it for two months. I have used DMSO three times . the last time I used it, it seemed to help a bit. first two times didn't notice much. Its cheap enough. $4.50 for a roll on bottle. I am taking vit.C with the MSM.
This PF is afunny thing! I have great days then days that I can bearly walk. Its worse after I have been sitting and get back up.
Good luck to everyone and DON'T give up the fight. I think there is light at the end of the tunnel

Re: MSM - Does it cause thirst?

Kathy G on 11/12/03 at 08:27 (137201)

Thanks for the input. Through the process of elimination, I've decided it was either taking the MSM twice a day or combining it with carisopridol, a muscle relaxant that can also cause a dry mouth. When I am feeling adventurous, I'll try taking it a second time but for now, I'll stick to taking it once a day.

Ron, why did you switch to the powdered form?

My big fear is that this relief will be short lived. When I first got tendonitis in my hand, I took Arnica with great results. Then it stopped working. Come to find out, it only works short term for most people. I'm going to be positive and believe that MSM is different!

I sure hope this tunnel is short!